Alert archive / Colorado / Wind Advisories in 2018
Wind Advisory 3, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Mar 1, 2018, 1:42 PM MST for 4 counties in Colorado. It took effect at Mar 2, 2018, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2018, 1:42 PM MST (20:42 UTC)
- In effect from
- Mar 2, 2018, 11:00 AM MST
- Expired
- Mar 2, 2018, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Grand Junction, CO
Counties Garfield County, CO, Moffat County, CO, Rio Blanco County, CO, Routt County, CO
The radar
The Grand Junction radar (KGJX), 128 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2331 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300 WWUS75 KGJT 012042 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 142 PM MST Thu Mar 1 2018 COZ001-002-020600- /O.NEW.KGJT.WI.Y.0003.180302T1800Z-180303T0100Z/ Lower Yampa River Basin-Central Yampa River Basin- 142 PM MST Thu Mar 1 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY... The National Weather Service in Grand Junction has issued a Wind Advisory, which is in effect from 11 AM to 6 PM MST Friday. * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and Meeker. * WINDS...Southwest 20 to 30 mph with gusts up to 55 mph. * TIMING...11 am to 6 pm Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
4 follow-up statements
150 WWUS75 KGJT 020545 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 1045 PM MST Thu Mar 1 2018 COZ001-002-021500- /O.CON.KGJT.WI.Y.0003.180302T1800Z-180303T0100Z/ Lower Yampa River Basin-Central Yampa River Basin- 1045 PM MST Thu Mar 1 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and Meeker. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...11 am to 6 pm Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
582 WWUS75 KGJT 021014 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 314 AM MST Fri Mar 2 2018 COZ001-002-021900- /O.CON.KGJT.WI.Y.0003.180302T1800Z-180303T0100Z/ Lower Yampa River Basin-Central Yampa River Basin- 314 AM MST Fri Mar 2 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and Meeker. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...11 am to 6 pm MST. * IMPACTS...Dangerous crosswinds will be possible along Highway 40 between Craig and Dinosaur. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
820 WWUS75 KGJT 021710 NPWGJT URGENT - WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 1010 AM MST Fri Mar 2 2018 COZ001-002-030100- /O.CON.KGJT.WI.Y.0003.180302T1800Z-180303T0100Z/ Lower Yampa River Basin-Central Yampa River Basin- Including the cities of Rangely, Dinosaur, Craig, Hayden, and Meeker 1010 AM MST Fri Mar 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and Meeker. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...11 am to 6 pm MST. * IMPACTS...Dangerous crosswinds will be possible along Highway 40 between Craig and Dinosaur. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
054 WWUS75 KGJT 030055 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 555 PM MST Fri Mar 2 2018 COZ001-002-030200- /O.EXP.KGJT.WI.Y.0003.000000T0000Z-180303T0100Z/ Lower Yampa River Basin-Central Yampa River Basin- 555 PM MST Fri Mar 2 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Observations show wind gusts have all lessened below advisory criteria of 45 mph. An isolated spot or two may gust higher over the next hour but this activity is not expected to be as widespread as it was earlier. Therefore, will let the wind advisory expire at 6 pm. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Mar 1, 10:52 AM MST, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 1, 10:52 AM MST, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service GRAND JUNCTION CO 1052 AM MST Thu Mar 1 2018 .SHORT TERM...(Today through Friday) Issued at 246 AM MST Thu Mar 1 2018 All models in fairly good agreement that a weak wave will move over the northern half of our CWA today. This wave is the precursor to a deep area of low pressure that will slowly come ashore along the west coast over the next few days. Very little precip is expected as the wave moves overhead with a few sprinkles possible for mainly higher elevations. Plenty of partly to mostly cloudy skies will accompany this wave as it moves through. Even so, temperatures will be very similar to what we saw yesterday. On Friday, plenty of sunny skies as south to southwesterly winds continue to pump in warmer air into the region. Some valleys will likely reach the low 60s. To our west, a baroclinic zone looks to set up over central Utah, including Salt Lake City, and will be the focus of rain and snow starting Friday and going into the weekend for that area. We'll stay dry, however, with some gusty afternoon winds to contend with. .LONG TERM...(Friday night through Wednesday) Issued at 246 AM MST Thu Mar 1 2018 Breezy and mild conditions will continue into Saturday afternoon ahead of a trough of low pressure digging over the Great Basin. H7 winds will be in the 30 to 40 kt range with clouds increasing as well. Temperatures will be above normal with precipitation beginning over the eastern Uinta mountains by late Saturday afternoon into the evening. Precipitation will spread into western Colorado Saturday night ahead of the cold front set to move through the area Sunday morning into the afternoon, bringing H7 temps down to the -10C to -14C range. The NAM is the quickest with this system with the EC and Canadian the slowest and the GFS right in between. Moisture with this system is fairly decent with specific humidity values a shade above 3 g/kg. Any precipitation type will change over to all snow after frontal passage with the mountains looking to receive roughly advisory or sub-advisory amounts. Will have to see better consistency in the models to work these details out. Beyond the weekend, a ridge of high pressure will slide across the region and influence the weather Monday through at least mid-week, bringing a return to dry and milder conditions with some passing high clouds. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1052 AM MST Thu Mar 1 2018 The big story of the next 24 hours is going to be the wind. Wind is already on the rise, as the airmass overhead interacts with a large trough moving into the western US. On top of that, a weak disturbance passing west to east through the region today and will bring erratic gusts this afternoon due to scattered virga. Downslope winds will be slightly elevated this evening, but the lower atmosphere should decouple tonight bringing a threat of LLWS to some airports. Winds will increase mid to late morning Friday as southwesterly flow mixes to the surface. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...None. UT...None. && SHORT TERM...TGR LONG TERM...MDA AVIATION...JAM
Hazardous weather outlook, Mar 1, 5:23 AM MST, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service GRAND JUNCTION CO 523 AM MST Thu Mar 1 2018 COZ001>014-017>023-UTZ022>025-027>029-021300- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 523 AM MST Thu Mar 1 2018 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight A few showers will fall over northern portions of the forecast area today but they'll be little more than sprinkles. Partly to mostly skies are expected as temperatures remain warm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The next chance for any accumulating precipitation looks to be Sunday as a cold front moves through. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Colorado, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.